Jump to content

My taper plan.


[Ho...]

Recommended Posts

Eight days ago, I wasn't familiar with the idea of tapering off Clonazepam slowly and unfortunately I dropped from 2mg/day to 1mg/day a 50% drop, it's recommend that you drop 10% every two to three weeks, which I now know. As a result of that drop I'm feeling pretty rough; muscle weakness, dizziness, tingling all over my body and I expect that is going to get worse before it gets better.

 

I plan on staying on the 1mg that I'm on now until these symptoms go away, whether that's 1 month or 2, I don't care but I'm not going to make my next drop until I feel a lot better.

 

My boyfriend has worked out how I can go down about 11% every month with dry cutting. That's close enough to the 10% I think? It will take over a year but I don't care. When I get to the last three months I'll do water titration.

 

I wish that I had come here before I made my first drop, I may not be feeling as sick as I am now. Wish me luck in the coming weeks, I think I'm going to need it.

Link to comment
Share on other sites

Hi Hope1962:

 

Your situation is a bit tricky due to the 50% drop, but it's very good news you have brought yourself up to speed by doing your research.  The general guideline here is 10% every 7-14 days.  But of course that can be adjusted to suite individual needs.  I don't blame you for wanting to take it slow, and your plan sounds good.  Are you able to withstand the withdrawals you are experiencing right now?  Hope things go well for you.

 

Draftsman

Link to comment
Share on other sites

Draftsman,

 

I have a pretty good perspective in general and this isn't my first rodeo. I've been through withdrawals before when I was coming off an antidepressant so this isn't freaking me out as much as the first time I was in withdrawals.

 

Having said that, these w/d are much worse than my antidepressant w/ds but I'm a big believer in accepting the moment so I don't get too emotional about these physical sensations...at least not yet. I don't want to sound too cocky in case I'm in the fetal position in the corner of my bedroom tomorrow.

 

So far I'm dealing with tingling all over my body. Intense feelings of having the flu. Dizziness and slight queasiness. I've had a few waves of intense anxiety but I've been able to shrug them off so far. I'm feeling very weak. This is bothering me most of all because I'd like to get some things done but can't really get off the couch today.

 

My boyfriend is here with me and is working a contract job from our home so that's really helping me feel safe.

 

I'm taking it one day at a time and with some wonderful advice and support here am keeping an open mind about what new symptoms might happen at any time.

 

Yes, the taper I've scheduled is slow but I'm not going anywhere and in no hurry. And because of such a big drop 8 days ago, I'm hoping the slow taper will take care of any PWS I could potentially deal with at the end of this journey.

 

Silver lining...I've lost 5 lbs. Yay!! Oh and I'm still my usually silly self so that has to be a good sign.

 

Thanks for your reply, Draftsman. I appreciate you taking the time to read my post and reply.

 

 

Hope

Link to comment
Share on other sites

I was reading about titration. We don't have titration kits here in Canada. As a result I've been looking into water titration towards the end of my taper to try to keep the cuts as close to 10% as possible. There was a suggestion that once the medication has been crushed into as fine a powder as possible that it be stirred into yogurt instead of water. I can see how that would work better. The particles would be suspended in the yogurt (after stirring it well for 3 minutes). Where as with the water some of the particles would tend to sink to the bottom of the water.
Link to comment
Share on other sites

Hi everybody,

 

I've just received some very bad news. It's a very stressful situation that will probably go on for an extended period of time. Very stressful. Can I have some ideas on how to deal with this. Needless to say in the past I've taken a clonazapam at times like this but I'm trying to stay on my dose of 1 mg for at least another 3 weeks before I taper down 10%. I don't want this bad news to change my plans regarding my tapering.

 

What's the best thing to do in this sort of situation? I really need some advice.

Link to comment
Share on other sites

Newbie,

 

Thank you for your help. I do have a access to a therapist. In fact Ive been seeing one off and on for several years. I guess what i really want to know is the best way to deal with the withdrawal from the clonazapam and this new stress.

 

Btw up here in The Great White North a therapist isn't covered by our Medicare. My therapist is $200/hour. Can't afford her at the moment.

Link to comment
Share on other sites

I have read the Ashton manual many time. Thanks for your advice. I am also an expert regarding BCT after years of therapy. I guess I'm looking for encouragement and support from the people here who have had the same experience. Thank you for your advice. I appreciate your time and effort.
Link to comment
Share on other sites

Hey Hope,

I noticed in your signature that you're having some stomach upset. I found DGL, deglycerized licorice to be helpful with stomach pains. I get the chocolate chewable tabs. They are strong and too much can make your stools too loose. I just do a half a tab a day before breakfast.

Take care,

-Tanya

Link to comment
Share on other sites

Tayna,

 

Actually my problem is diareah. I just thought that would be too much information on my signature. I'm taking imodium but it's not helping much.

 

My queasy tummy is better today. I just can't seem to stay out of the bathroom.

Link to comment
Share on other sites

Sorry to hear it Hope. Glad it's a bit better today though. I had that for a week or so after my last cut. I didn't really do anything for it though. Thankfully it stopped before it became too worrisome. Hope it stops soon for you too!

-Tanya

Link to comment
Share on other sites

×
×
  • Create New...